MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER
Model Number D97130F5
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the swan ganz bipolar pacing catheter did not pace, during use.Only limited details were provided.The exact date of the occurrence is unknown.There was no patient injury.Patient demographics were requested and not provided.There was no report of inappropriate patient treatment.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The reported issue that the device would not pace was confirmed.Continuity testing confirmed a full open condition in both distal and proximal circuits.The catheter body was cut down to expose the pacing lead wires.The distal wire was damaged at the solder.The proximal wire was broken near the distal tip.The insulation was not present on the lead wire at the damaged location.The device balloon inflated clear and concentric with 1.3 cc of air.It remained inflated for five minutes without leakage.There was no visible damage observed from the catheter, balloon or windings.An engineering evaluation was initiated.Based on the product evaluation results there is no evidence that supports or confirms the issue is associated with a manufacturing or design defect.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires.Care should be taken when handling the catheter.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The device history record review could not be completed as the serial lot number is unknown.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ BIPOLAR PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key20472871
Report Number2015691-2024-07903
Device Sequence Number15354344
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD97130F5
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown